Thunderstorm Wind, Harrison
- When
- September 6, 7:54 PM CST
- Where
- Harrison County, 4.03 mi NNE of Modale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.674, -95.990
Large tree branches were reported down.
An upper level disturbance moving across Nebraska helped thunderstorm development ahead of a cold front. There were isolated reports of severe weather with these storms across the eastern Nebraska and southwest Iowa region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An upper level disturbance moving across Nebraska helped thunderstorm development ahead of a cold front. There were isolated reports of severe weather with these storms across the eastern Nebraska and southwest Iowa region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 6, 1:57 PM CST, 5 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 257 PM CDT THU SEP 6 2007 .DISCUSSION... PRIMARY FORECAST CONCERN IS CONVECTION TONIGHT AND POTENTIAL FOR SEVERE WEATHER. WATER VAPOR IMAGERY EARLY THIS AFTERNOON SHOWED SHORTWAVE TROUGH MOVING EAST INTO WRN NE AND THE WRN DKTS. SOME HIGH LEVEL MOISTURE FROM REMNANTS OF HENRIETTE WERE STREAMING TOWARD THE NE/KS BORDER. SURFACE ANALYSIS SHOWED A CDFNT LOCATED FROM NRN MN TO ERN SD AND WRN KS. AHEAD OF THE FRONT...DEWPOINTS WERE IN THE UPPER 60S AND LOWER 70S. FIRST LINE OF STORMS WAS ALREADY ADVANCING INTO WRN PARTS OF NERN NE. EXPECT MORE STORMS TO DEVELOP OVER THE NEXT FEW HOURS. THERE SHOULD BE SOME SEVERE WEATHER...BUT INSTABILITY AND SHEAR ARE NOT OVERLY HIGH. LOW LEVEL JET DOES INCREASE SOME THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE. SHORTWAVE WILL CONTINUE TO PROGRESS EAST ACROSS THE AREA. BOTH THE 12Z NAM AND 12Z GFS SUGGESTED THE FRONT...SHORTWAVE AND MOST OF THE PCPN WOULD BE EAST OF OUR FORECAST AREA BY 12Z. BASED ON TIMING OF FEATURE BASED ON SATELLITE...THIS SEEMED REASONABLE... AND HAVE ENDED PCPN IN WRN ZONES BY AROUND 09Z. EXPECT LOWS IN THE UPPER 50S WEST TO MID 60S EAST. A FAIRLY DECENT PRESSURE GRADIENT THE FIRST HALF OF FRIDAY SHOULD HELP KEEP WINDS UP... BUT THIS RELAXES IN THE AFTERNOON AS HIGH PRESSURE BUILDS IN. FRIDAY NIGHT SHOULD BE DRY AND COOL WITH LOWS MAINLY IN THE 50S. A SYSTEM WILL BE MOVING ACROSS THE NRN PLAINS WITH PCPN LATE FRIDAY NIGHT AND SATURDAY. DID INCLUDE A CHANCE OF PCPN ACROSS NERN NE ON SATURDAY...BUT LEFT IT OUT FOR THE SOUTH. THERE IS A SLIGHT CHANCE OF PCPN THROUGH THE WEEKEND OVER PARTS OF THE AREA...BUT CHANCES SEEM MUCH BETTER SUNDAY NIGHT INTO MONDAY. ISENTROPIC LIFT INCREASES AS TROUGH APPROACHES FROM THE WEST. 12Z GFS MIGHT BE A LITTLE TOO AGGRESSIVE WITH PCPN AMOUNTS IN THE PERIOD FROM 06Z MONDAY TO 18Z MONDAY. FARTHER OUT...IT LOOKS LIKE WE WILL STILL HAVE A CHANGE IN THE LARGE SCALE PATTERN WITH COOLER TEMPERATURES. LARGE RIDGE AT 500 MB WILL REMAIN OVER THE NERN PACIFIC INTO NWRN CANADA...WHILE TROUGHINESS DOMINATES FROM CANADA INTO THE NORTH PLAINS...CNTRL PLAINS AND GREAT LAKES. HAVE HIGHS MAINLY IN THE 70S FROM MONDAY THROUGH THURSDAY...WITH LOWS MOSTLY IN THE UPPER 40S AND 50S. && .AVIATION... FOR TAF SITES OFK/OMA/LNK SRLY FLOW WL CONT TO KEEP MVFR CEILINGS ACROSS ALL 3 TAF SITES THRU 03Z OR SO. CONVECTION ALONG CDFNT WL SLIDE EWD THRU 06Z AND CIGS SHOULD REMAIN IN THE MVFR CATEGORY WITH SOME CB IN ASSOCIATION WITH TSTMS. POST FRONT...EXPECT SCT-BKN MVFR STRATUS THRU 12Z WITH NORTHWEST WINDS. CEILINGS SHOULD SCATTER OUT ALL TOGETHER BY MID MORNING FRIDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DISCUSSION...MILLER AVIATION...GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 533 PM CDT THU SEP 6 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 533 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. DAMAGING WINDS WILL BE THE PRIMARY HAZARD IN ADDITIONAL TO LARGE HAIL AND LOCALLY HEAVY RAIN. THUNDERSTORMS ARE DEVELOPING AHEAD OF A COLD FRONT WITH ADDITIONAL THUNDERSTORMS BEHIND THE COLD ASSOCIATED WITH A STRONG UPPER LEVEL DISTURBANCE. THE THUNDERSTORMS INITIALLY HAVE SOME INSTABILITY AND PLENTY OF MOISTURE TO WORK WITH. DURING THE EARLY EVENING...INCREASING DEEP LEVEL SHEAR WILL HELP SUPPORT ORGANIZED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
736 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 4 SE TEKAMAH 41.74N 96.17W
09/06/2007 E1.00 INCH BURT NE PUBLIC
&&
JEKLISHThe Omaha radar (KOAX), 50 km away, was scanning. The volume nearest the first event began at 01:53 UTC.
3 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Large tree branches were reported down.
Rainfall of an inch or two in an hour or so produced street flooding in Missouri Valley. Four inches of running water was reported over Main Street in town due to the heavy rain.
Thunderstorm winds knocked down several large tree limbs in Clarinda, some of which downed a few power lines and did minor damage to a few houses. A facade above a local business was also damaged by the winds.
A microburst produced straight-line winds estimated at 80 to 100 mph. The winds caused significant damage to an apartment building, at least one garage and one camper. Large trees were also blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47412, 47414, 50104, 48127.